MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE
Model Number 301997
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the syringe 10ml ll wwd barrel was damaged and the plunger rod was broken.The following information was provided by the initial reporter, translated from (b)(6) to english: "before use, the customer found that the barrel was damaged and the plunger rod was broken.".
 
Event or Problem Description
It was reported that the syringe 10ml ll wwd barrel was damaged and the plunger rod was broken.The following information was provided by the initial reporter, translated from japanese to english: "before use, the customer found that the barrel was damaged and the plunger rod was broken.".
 
Additional Manufacturer Narrative
H.6.Investigation: samples and photos received for investigation.Six photos appearing to display the same loose 10ml syringe with needle attached were received and evaluated.It was observed in each of the photos, the plunger rod had a large crack present in one of the ribs starting approximately 1" above the retaining ring and extending near the underside of the thumb rest.A portion of the broken rib was protruding outwards.There was also some barrel deformation near the 10ml marking area, which was consistent where the plunger rod was damaged.The damage was rejectable per product specification.Potential root cause for the damaged barrel and plunger rod defect is associated with the assembly process.Dhr could not be performed due to unknown lot#.H3 other text : see h.10.

Brand Name
SYRINGE 10ML LL WWD
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10988662
Report Number1213809-2020-00885
Device Sequence Number10950758
Product Code FMF
UDI-Device Identifier30382903019978
UDI-Public30382903019978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number301997
Device Catalogue Number301997
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1